I am a 21 year old female. I had a baby on 5-20-10. All my life I have had allergies to latex, soaps, shampoos, detergents, makeup, and some medications. When I had my c-section I had a huge rash appear across my stomach from one of the drapes that the doctor used. My skin is very sensitive. Throughout my life I have been constantly battling fine rashes on my face. 2 weeks after I had my baby I went to a Mary Kay makeup party and used the "hypoallergenic" products. That afternoon I noticed that I had a rash on my face and neck that will not go away, it may have been present immediately before delivery (not certain). Also, I am nauseated daily and vomit at least once a day. I went to the doctor and she prescribed me protopic but it burned my face and severely intensified the itching so I assumed that I shouldn't use it. I have tried protopic, benzyl peroxide, benadryl cream, and hydroxyzine to control it but it is not working. The doc had no idea what the cause could be. I thought about the things that changed when I had my baby and here is a list: my hypertension meds changed from methyldopa to hydroclorithiazide, I began taking tramadol for chronic pain (which I had taken many times in the past), 1 month after I noticed the rash I began taking loseasonique. I have been using All Free clothes detergent, and free and clear shampoo. Some days the rash is more puffy and red than others but it is constant and very bothersome. A pharmacist suggested that it could be a food allergy. Please help.
I think it may be an allergy to Sulfur drugs. I eat a lot of grapes which makes the rash worse and realized that I am taking a sulfur drug-both have sulfur which we believe I am highly sensitive too. I am changing meds and will post if I get any results
From the symptoms it can be a irritant contact dermatitis to the makeup products or allergic contact dermatitis to the birth control that you have started. Irritant dermatitis, the most common type of contact dermatitis, involves inflammation resulting from contact with acids, alkaline materials such as soaps and detergents, cosmetics, or other chemicals.
Avoid using any lotions and creams over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid like dermacort and take oral antihistaminics like Benadryl or Claritin.
If the irritation persists then please get it evaluated from a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.